Jorge Cortés


Geometric description of vakonomic and nonholonomic dynamics. Comparison of solutions
J. Cortés, M. de León, D. Martín de Diego, S. Martínez
SIAM Journal on Control and Optimization 41 (5) (2003), 1389-1412


We treat the vakonomic dynamics with general constraints within a new geometric framework which can be useful in the study of optimal control problems. We compare our formulation with the one of Vershik and Gershkovich in the case of linear constraints. We show how nonholonomic mechanics also admits a new geometrical description which allows to develop an algorithm of comparison between the solutions of both dynamics. Examples illustrating the theory are treated.

pdf   |   ps.gz

Mechanical and Aerospace Engineering, University of California, San Diego
9500 Gilman Dr, La Jolla, California, 92093-0411

Ph: 1-858-822-7930
Fax: 1-858-822-3107

cortes at
Skype id: jorgilliyo